MAUDE Adverse Event Report: MERIT MEDICAL SYSTEMS, INC. IMPRESS®; CATHETER, INTRAVASCULAR, DIAGNOSTIC

MERIT MEDICAL SYSTEMS, INC. IMPRESS®; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 56538SIM1
Medical Device Problem Codes Fracture (1260); Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The suspect device is expected to return for evaluation.A follow up will be submitted when the evaluation is complete.
 
Event or Problem Description
The account alleges that during procedure and within the aortic arch, the catheter was rotated to reshape the sim with relative ease due to patient anatomy.Once turned it was noted that the entire tip of the catheter had detached.Catheter and wire pulled into inferior renal aorta.Second sheath paced into the right femoral artery where an a snare device was used to attempt to remove the detached tip.Tip dislodged and traveled to the left iliac artery where it was snared.Once the tip was snared it snapped and around 8cm of the device migrated to the profunda artery.A portion of the catheter was removed while the remaining tip left in place.Referral to vascular surgeon.
 
Additional Manufacturer Narrative
The suspect device was returned for evaluation.The complaint was confirmed; however, the root cause could not be determined.Due to the jagged / brittle nature of the remaining tip material, a possible cause is that the device was exposed to external chemicals used during decontamination / sterilization of clinical environments or extreme environmental conditions during storage outside of merit's possession.A search of the complaint database was performed and no similar complaints for this lot number were found.The device history record was reviewed, and no exception documents were found.

Brand Name
IMPRESS®
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
Manufacturer (Section G)
MERIT MEDICAL SYSTEMS, INC.
14646 kirby drive
houston TX 77047
Manufacturer Contact
bryson heaton
1600 merit parkway
south jordan, UT 84095
8012084662
MDR Report Key18000173
Report Number3010665433-2023-00090
Device Sequence Number18026903
Product Code DQO
UDI-Device Identifier00884450009451
UDI-Public00884450009451
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K053171
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/07/2024
Device Catalogue Number56538SIM1
Device Lot NumberE2226087
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer11/29/2023
Initial Report FDA Received Date10/24/2023
Supplement Report FDA Received Date12/04/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown